Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 5, NWS Brownsville, TX

April 25, 2006Brooks County, Jim Hogg County, Texas

NWS Brownsville, TX issued this tornado warning at Apr 25, 2006, 9:09 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2006, 9:09 PM CDT (02:09 UTC)
Expired
Apr 25, 2006, 9:45 PM CDT
In force
36 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

Counties Brooks County, TX, Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 127 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 7:16 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2996 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBRO 260209
TORBRO
TXC047-247-260245-
/O.NEW.KBRO.TO.W.0005.060426T0209Z-060426T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
909 PM CDT TUE APR 25 2006

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS
  SOUTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS

* UNTIL 945 PM CDT

* AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EAST
  CENTRAL JIM HOGG COUNTY...OR ABOUT 22 MILES SOUTHEAST OF
  HEBBRONVILLE...MOVING SOUTH AT 20 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  RURAL EASTERN JIM HOGG COUNTY AT 920 PM CDT
  RURAL SOUTHEASTERN JIM HOGG COUNTY AT 930 PM CDT

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR DEEP SOUTH TEXAS. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR DEEP
SOUTH TEXAS.

LAT...LON 2717 9840 2708 9867 2680 9862 2681 9818

$$

64
1 follow-up statement
000 
WWUS54 KBRO 260233 RRA
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
932 PM CDT TUE APR 25 2006

TXC047-247-260245-
/O.CON.KBRO.TO.W.0005.000000T0000Z-060426T0245Z/
JIM HOGG TX-BROOKS TX-
932 PM CDT TUE APR 25 2006

...A TORNADO WARNING CONTINUES UNTIL 945 PM CDT FOR SOUTHWESTERN
BROOKS AND SOUTHEASTERN JIM HOGG COUNTIES...

AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER WEST CENTRAL
BROOKS COUNTY...OR ABOUT 25 MILES SOUTHWEST OF FALFURRIAS...MOVING
SOUTHEAST AT 15 MPH.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT 
TUESDAY EVENING FOR DEEP SOUTH TEXAS. 

LAT...LON 2717 9840 2708 9867 2680 9862 2681 9818

$$

STRAUB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 8:56 PM CDT, 13 minutes earlier.

Area forecast discussion, Apr 25, 8:56 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
856 PM CDT TUE APR 25 2006

.UPDATE...WILL MAKE THIS DISCUSSION BRIEF DUE TO ONGOING SEVERE WX
OVER THE WESTERN CWA. THIS ACTIVITY APPEARS TO BE FIRING IN THE
MORE UNSTABLE AIRMASS IN PLACE OVER THE WESTERN AREAS AS INDICATED
BY LAMP THETA-E FIELDS. HOWEVER...THE 00Z BRO SOUNDING SHOWS A DECENT
CAPE OF AROUND 2500 J/KG...BUT WITH SOME CIN OF 356 J/KG AND AN
LI OF -4.9. WITH THE LOSS OF THE AFTERNOON HEATING...BELIEVE THAT
THE AIRMASS WILL GRADUALLY STABILIZE OVER THE NEXT COUPLE OF
HOURS. HOWEVER...BRO AND CRP RADAR INDICATES THAT THE ACTIVITY
OVER THE WESTERN CWA STILL PACKS ENOUGH PUNCH TO PRODUCE ADDITION
SVR WX OVER THE NEXT SEVERAL HOURS AS THE CELLS CONTINUE TO MOVE
SOUTH-SOUTHEAST OVER ZAPATA...JIM HOGG AND STARR COUNTIES. WILL
MAINTAIN THE MENTION OF SEVERE WX FOR THE BRO CWA THROUGH 11 PM.
CURRENT ZFP WORDING LOOKS OK AT THE MOMENT.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 252
UNTIL 04Z WEDNESDAY FOR TXZ248>257.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...60
MARINE/AVIATION...52
MESO...VEGA
Hazardous weather outlook, Apr 25, 7:35 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
735 PM CDT TUE APR 25 2006

TXZ248>257-261100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
735 PM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS
AND THE ADJACENT GULF WATERS UNTIL 11 PM CDT. SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING TORNADOS...GOLF BALL SIZE HAIL AND LOCALLY
HEAVY RAINFALL ARE POSSIBLE TONIGHT. MARINERS SHOULD USE CAUTION
AS MIGRATING SEVERE THUNDERSTORMS AND STRONG GUSTY WINDS WILL CAUSE
PROBLEMS FOR SMALL CRAFTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SMALL CRAFT ADVISORY MAY NEED TO BE POSTED FOR THE FAR OFFSHORE
WATERS OF DEEP SOUTH TEXAS THURSDAY THROUGH SATURDAY DUE TO STRONG
WINDS AND ROUGH SEAS. ALSO...THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL OVER PORTIONS OF DEEP SOUTH TEXAS DURING THE PERIOD. SOME
OF THE THUNDERSTORMS HAVE THE POTENTIAL OF BEING STRONG TO SEVERE...
PRODUCING SMALL HAIL AND DAMAGING WINDS. NO OTHER HAZARDOUS WEATHER
IS ANTICIPATED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS
EVENING.

PHILO

In the hours before

Special weather statement, Apr 25, 5:38 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
538 PM CDT TUE APR 25 2006

TXZ248>257-260045-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
538 PM CDT TUE APR 25 2006

...SEVERE THUNDERSTORMS DEVELOPING JUST NORTH OF THE RIO GRANDE
VALLEY...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR COUNTIES JUST NORTH
OF THE RIO GRANDE VALLEY THROUGH 10 PM TONIGHT. SEVERE THUNDERSTORMS
HAVE DEVELOPED OVER DUVAL COUNTY...WITH ADDITIONAL DEVELOPMENT
BEGINNING OVER WEBB COUNTY. A TORNADO WARNING WAS ISSUED FOR DUVAL
COUNTY BY THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI FOR A
TORNADIC THUNDERSTORM APPROACHING THE CITY OF BENAVIDES. THE AIRMASS
OVER THE RIO GRANDE VALLEY IS VERY UNSTABLE NOW...WITH A WEAK COLD
FRONT APPROACHING FROM THE NORTH. ANY LIFTING OF OUR ATMOSPHERE WILL
RESULT IN STRONG TO SEVERE THUNDERSTORM DEVELOPMENT...ALONG WITH THE
POSSIBILITY OF TORNADO FORMATION. STAY TUNED TO NOAA WEATHER
RADIO...YOUR LOCAL RADIO AND TELEVISION STATION...OR LOCAL CABLE
OUTLET FOR THE LATEST WEATHER INFORMATION AND POSSIBLE WARNINGS.
PHILO

PHILO
Local storm report, Apr 25, 6:45 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
645 PM CDT TUE APR 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             16 N SAN YGNACIO        27.26N 99.45W
04/25/2006  E0.50 INCH       ZAPATA             TX   TRAINED SPOTTER

&&

TRS

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:25 PM CDTTornado WarningBROBrooks31 min
Apr 25, 7:30 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Kenedy36 min
Apr 25, 7:32 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata58 min
Apr 25, 8:03 PM CDTSevere Thunderstorm WarningBROJim Hogg57 min
Apr 25, 8:21 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata54 min
Apr 25, 8:58 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg, Starr48 min
Apr 25, 9:13 PM CDTSevere Thunderstorm WarningBROStarr47 min
Apr 25, 9:36 PM CDTFlash Flood WarningBROStarr84 min
Apr 25, 10:05 PM CDTSevere Thunderstorm WarningBROStarr, Zapata25 min
Apr 25, 10:28 PM CDTFlash Flood WarningBROJim Hogg, Zapata2 hr
Apr 25, 10:33 PM CDTSevere Thunderstorm WarningBROZapata42 min
Apr 25, 11:45 PM CDTFlash Flood WarningBROJim Hogg, Starr, Zapata90 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.